Texas, 2004Flash Flooding in Texas, June 22 to 23, 2004
June 22 to 23, 2004 · NWS BRO · 2 events in 1 county or zone
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 22, 9:15 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 22, 9:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1015 PM CDT TUE JUN 22 2004
.DISCUSSION...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY ACROSS DEEP
SOUTH TEXAS.
&&
.SHORT TERM...A LINE OF SHOWERS AND THUNDERSTORMS, WHICH MOVED
ACROSS DEEP SOUTH TEXAS THIS AFTERNOON AND EVENING, IS EXITING THE
COAST AND MOVING OVER THE COASTAL WATERS. A WIDESPREAD AREA OF
SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE ACROSS MOST OF THE RIO
GRANDE VALLEY. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ARE MOVING
NORTHWARD OVER NORTHERN MEXICO TOWARD THE LOWER RIO GRANDE VALLEY.
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF
DEEP SOUTH TEXAS OVERNIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE RIO GRANDE VALLEY WEDNESDAY, WHICH MAY TRIGGER
ANOTHER EPISODE OF SHOWERS AND THUNDERSTORMS ACROSS DEEP SOUTH
TEXAS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TXZ248>257.
SCA GMZ130-150-155-170-175.
&&
SYNOPTIC...63
MARINE/AVIATION...54
MESO...MARTINEZ
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BROHazardous weather outlook, Jun 22, 3:07 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 PM CDT TUE JUN 22 2004
TXZ248>257-231100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
407 PM CDT TUE JUN 22 2004
...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH 6 PM
WEDNESDAY....
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK
PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK
ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE ZONES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.
INCREASED CHANCES FOR RAIN THROUGH THE WEEKEND WILL MAKE FLOODING
MORE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT AND WEDNESDAY FOR
RAIN REPORTS. EMERGENCY MANAGERS ARE ASKED TO MONITOR WEATHER
CONDITIONS VERY CLOSELY.
Flash Flood, Hidalgo
- When
- June 22, 9:30 PM CST to 11:30 PM CST
- Where
- Hidalgo County, 6 mi W of Mc Allen
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Thunderstorms with intense rainfall resulted in the fash flooding of Farm to Market road 495 near Palmview.
Flash Flood, Hidalgo
- When
- June 22, 11:40 PM CST to June 23, 1:00 AM CST
- Where
- Hidalgo County, Weslaco
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Flash flooding of roads and low lying areas was reported in Weslaco after approximately 5 inches of rain fell in a short period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418467, 5418468.